Doctor is switching me from Pristiq 50mg to Prozac 20mg and was told I could stop Pristiq and start taking Prozac the next day. Thoughts? I’m also continuing taking Wellbutrin XL 150mg.
Do I need to taper off Pristiq 50mg before starting Prozac 20mg? I’m also on Wellbutrin XL 150mg?
- 16 days ago by Blessed1979
- 4 April 2019 (15 days ago)
- pristiq, prozac, wellbutrin, wellbutrin xl, depression, panic disorder, major depressive disorder, anxiety and stress, doctor, taper
Generally it’s recommended to taper off of Pristiq. Your Doctor may think a switch to Prozac will prevent any withdrawal discomforts but it doesn’t hurt to ask. Also, Wellbutrin and Prozac when taken together can cause some side effects you can ask about. On this website just put Prozac in the search bar, click on the blue ‘drug interactions’ icon and put both medications in the search bars. Put one in first, then it will offer the bar again to add the other. Click on ‘check for interactions’ and read the information to see if anything there might apply to your situation. When stopping, starting/combining medications always a good idea to know what to watch for. Then you’re not caught off guard, not knowing what’s going on and you’re more prepared. Just want you to know if you start feeling uncomfortable, just possible you should’ve weaned off the Pristiq or maybe the Prozac will replace it well enough it won’t be an issue so address any concerns with your Doctor. I hope this helps and everything goes smoothly.
- Pristiq Drug Information
- Prozac Drug Information
- Wellbutrin Drug Information
- Wellbutrin XL Drug Information
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 11 Oct 2015 • 3 answers
Updated 6 Jan 2018 • 1 answer
Updated 6 Aug 2018 • 4 answers
Updated 5 Mar 2019 • 3 answers
Updated 2 Mar 2019 • 1 answer